The Diabetes Forum Support Community For Diabetics Online banner

1 - 11 of 11 Posts

·
Registered
Joined
·
13 Posts
Discussion Starter #1
Hi. I'm a T2 but recently put on Humalin.
My question has to do with usage of Kwik-Pen.
After my morning dose, there's not a lot of the insulin left. It is a problem to use the remainder of this pen and using a new pen to inject the rest of the dose?

TIA!
 

·
Super Moderator
Joined
·
9,611 Posts
I may be misunderstanding the question. How big is your dose?

I don't use insulin, but have in the past.

Here is a link to the Humalog Kwik-Pens site. It explains a lot and has video on using the pen.

I misread humalog for humalin, her is the link to the Humallin Kwik-Pen, but I think pen usage info would be the same.
 

·
Registered
Joined
·
801 Posts
Hi. I'm a T2 but recently put on Humalin.
My question has to do with usage of Kwik-Pen.
After my morning dose, there's not a lot of the insulin left. It is a problem to use the remainder of this pen and using a new pen to inject the rest of the dose?

TIA!
It works ok with short acting, but not as well with long acting. I already split doses with short acting, but with long acting, I set it aside and when I have enough pens to draw up a complete dose, I use a syringe and do so. I don't waste that 11 units left in the pens - I use it all. Syringes cost less than insulin.
 

·
Registered
Joined
·
9 Posts
The best way is to use what is in he pen and then dial up the remainder in a new pen.I jab several inches away thinking in my mind that 2 points of injection are better than 1.
I also use a syringe to suck out the remaining in the pen. I get about 10 units more this way
 

·
Registered
Joined
·
13 Posts
Discussion Starter #5
Thank you, all. I appreciate the responses.
My doctor has since changed my insulin to Humulin 70/30 and added Jardiance. My numbers have really been out of whack so he's trying to rein in control. It's very discouraging to have high numbers when I'm doing everything I can to eat right. I don't cheat at all so waking up with a fasting BG of 259 is driving me mad.
I'll stick it out as I know my doc will help but I have to give the insulin and Jardiance at least a week to properly assess things.

I'll be back online to read everything I can get my hands on. You guys are the best! :love:
 

·
Super Moderator
Joined
·
9,611 Posts
Thank you, all. I appreciate the responses.
My doctor has since changed my insulin to Humulin 70/30 and added Jardiance. My numbers have really been out of whack so he's trying to rein in control. It's very discouraging to have high numbers when I'm doing everything I can to eat right. I don't cheat at all so waking up with a fasting BG of 259 is driving me mad.
I'll stick it out as I know my doc will help but I have to give the insulin and Jardiance at least a week to properly assess things.

I'll be back online to read everything I can get my hands on. You guys are the best! :love:
Have you considered seeing a specialist, an endocrinologist? Sounds like your doctor is just lobbing stuff at your BG management.
 
  • Like
Reactions: Nemo

·
Registered
Joined
·
9 Posts
A reading you don't expect is nothing to be concerned about. It happens. Could be a bad test strip. Maybe you took some medicine. Could be eating pizza and the delay caught you offguard. You don't not finish the race because of a pit stop.
 

·
Registered
Joined
·
5 Posts
A reading you don't expect is nothing to be concerned about. It happens. Could be a bad test strip. Maybe you took some medicine. Could be eating pizza and the delay caught you offguard. You don't not finish the race because of a pit stop.
I have the same problem...no matter what I do my morning numbers are high. I don’t want to get up in the middle of the night to check numbers. I also found that my scented hand soap causes my numbers to be higher. I now use dawn or alcohol swabs before I check. I found the numbers could vary up to 40 points between soaps.
 

·
Super Moderator
Joined
·
9,611 Posts
Hi Lynnj, welcome to the forum.

I know of others that have had the scented soap causing higher readings issue. The only thing about the alcohol wipes is that they are said to dry out the natural oils in your fingers. Also heard reports of that causing more painful poses over time.

Would you like to start a new discussion in our New Member Introduction forum so that we can get to know you better and maybe help with ideas about your BG issues.
 

·
Registered
Joined
·
13 Posts
I have the same problem...no matter what I do my morning numbers are high. I don’t want to get up in the middle of the night to check numbers. I also found that my scented hand soap causes my numbers to be higher. I now use dawn or alcohol swabs before I check. I found the numbers could vary up to 40 points between soaps.
Wow! I never thought that soap could affect my readings!! Something to check out for sure. I'll have to experiment.
 
1 - 11 of 11 Posts
Top